# SDR DXTA2019020871996

- Difficulty date: February 7, 2019
- Submitted: February 8, 2019
- Operation: Air carrier
- Aircraft: N647QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605547
- Aircraft time: 12,132 hours, 9,502 cycles
- System (JASC): 2400 · Electrical Power System
- Part: Selector
- Part number: 97040809
- Part serial: 7018341803
- Condition: Defective
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STRONG SMELL OF BURNING WIRES ALONG WITH STRONG FUMES IN COCKPIT.  NO VISIBLE FIRE OR SMOKE. 
OUTSIDE OF FINAL APPROACH NOTICED STRONG ODORS.   EXPEDITED TO A LANDING.  GAINED ACCESS TO AIRPLANE, CONNECTED BATTERY, APPLIED ELECTRICAL
POWER WITH BATTERY SWITCH , AFTER FEW SECONDS NOTED STRONG SMELL OF SOMETING BURNED
COMING FROM INSTRUMENT PANEL AREA, DISCONNECTED POWER.
REMOVED GLARESHIELD, INSPECTED BOTH FAN'S WITH NO DEFECTS NOTED. REINSTALLED GLARESHIELD.
REMOVED COPILOT PFD, RMU, AUDIO BOX, DISPLAY CONTROLLER AND MODE SELECTOR PANEL,
INSPECTED ALL COMPONENTS AND INSIDE OF INSTRUMENT PANEL (COPILOT SIDE) WITH NO DEFECTS
NOTED. REINSTALLED COPILOT PFD, RMU, AUDIO BOX,DISPALY CONTROLLER AND MODE SELECTOR PANEL.
REMOVED MFD AND DIGITAL ENGINE INDICATOR, INSPECTED COMPONENTS WITH NO DEFECTS NOTED.
REINSTALLED MFD AND DIGITAL ENGINE INDICATOR.
REMOVED PILOT PFD, RMU, SECONDARY FLIGHT DISPLAY, STBY HSI AND PILOT MODE SELECTOR AND
NOTED THAT THE BURNING SMELL COMING FROM PIIOT MODE SELECTOR PANEL. REINSTALLED PILOT PFD,
RMU, SECONDARY FLIGHT DISPLAY AND STBY HSI.
RAN APU, APPLIED ELECTRICAL AND AVIONICS POWER, INICIALIZATED FMS POSITION, PERFORMED
OPERATIONAL TEST OF NAV, COM, EFIS AND CONFIRMED THAT NO FAULTS OR DEFECTS. ALL WORK DONE
REF: CESSNA CE-560 XLAMM 31-10-00 AND 25-00-00 INSTALLED REPAIRED MODE SELECTOR P/N 7018341-803 S/N 040662474
1/A/W CESSNA 560XLS MM 43-26-00-2 AND COMPLIED WITH OPERATIONAL CHECK 1/A/W
34-26-00-5 OPS CHECK GOOD NO DEFECTS NOTED
